Alert archive / Florida / Special Weather Statements in 2018
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Sep 19, 2018, 3:04 PM CDT for Gulf County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 19, 2018, 3:04 PM CDT (20:04 UTC)
- Expired
- Sep 19, 2018, 3:30 PM CDT
- In force
- 26 min
- Issued by
- NWS Tallahassee, FL
County Gulf County, FL
The radar
The Eglin Afb radar (KEVX), 87 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.1 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 495 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1140 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
883
WWUS82 KTAE 192004
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
304 PM CDT WED SEP 19 2018
FLZ014-192030-
Inland Gulf FL-
304 PM CDT WED SEP 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GULF COUNTY UNTIL
330 PM CDT...
At 304 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Wewahitchka, or 15 miles east of Callaway, moving
southeast at 10 mph.
Winds up to 40 mph will be possible with this storm.
Locations impacted include...
Stonemill Creek, Wewahitchka, Chipola Cutoff, Honeyville and
Dalkeith.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3000 8537 3001 8537 3002 8539 3020 8539
3020 8513 3018 8513 3017 8514 3014 8513
3013 8514 3012 8513 3011 8515 3010 8514
3009 8515 3008 8514 3004 8514 3003 8512
3000 8512
TIME...MOT...LOC 2004Z 337DEG 8KT 3011 8533
$$
LNWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Sep 19, 1:48 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Sep 19, 1:48 PM CDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 248 PM EDT Wed Sep 19 2018 .NEAR TERM [Through Tonight]... Deep layer ridging is building over the southeast today as a trough pushes further eastward into the Atlantic Ocean. Isolated to scattered thunderstorm coverage along and ahead of the seabreeze front this afternoon are expected to dissipated within a few hours of sunset. Temperatures have already hit 90 across most of the area and may continue to warm for another hour or two before beginning to cool. Overnight lows will be in the mid 70s. .SHORT TERM [Thursday Through Friday Night]... At the start of the short term period, deep layer ridging will be in place across the Tennessee Valley. Through Thursday, this ridge will shift toward the Mid Atlantic Coast moving our winds to a more east to east southeast direction. With overall moisture levels lower than normal, the best rain chances will be confined to areas of increased convergence along the afternoon sea breeze zones. With southeasterly flow expected across the Florida Panhandle on Thursday afternoon, should see best coverage there with PoPs in the 40 percent range. With the large ridge suppressing convection inland, expect it to be another hot day with highs in the low to mid 90s. By Friday, the ridge moves more into the Western Atlantic and a weak disturbance will move across the Florida Peninsula. Even though the ridge will be a little further away than on Thursday, slightly below normal moisture will limit the overall coverage of showers and storms. As such, rain chances are only in the 20-30 percent range for Friday. High temperatures are expected to remain above normal in the low 90s. .LONG TERM [Saturday Through Wednesday]... A high pressure system will remain in place over the eastern seaboard for most of the long-term period. Enhanced atmospheric subsidence by this ridge will maintain PoPs relatively low in the 20 to 40 percent range. Both the GFS and ECMWF indicate a cold front nearing our area by late next week. However, timing and intensity of the front is very uncertain given the large forecast lead time. Max temps will be in the high 80s and low 90s. && .AVIATION [Through 18Z Thursday]... Isolated small storms are beginning to pop up across the tri-state area. These storms may briefly affect some of our local terminals (with the lowest chances near ABY), but prevailing conditions are expected to remain VFR through the period. Light northerly winds will calm overnight and become more easterly. && .MARINE... Light winds are expected across the marine area through Thursday. By Thursday night as high pressure builds across the Mid Atlantic, nightly increases in easterly flow will result in winds near 15 knots at times before decreasing during the day. This pattern should hold through Saturday, when the high pressure area weakens and the winds shift to a southeasterly direction. && .FIRE WEATHER... Relative humidity values will remain above critical levels for the next several days. Scattered showers and thunderstorms are expected each afternoon. && .HYDROLOGY... Rainfall over the next few days is expected to be fairly light. As a result there are no flood concerns through the next few days. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 74 95 73 92 72 / 10 20 10 10 10 Panama City 75 91 75 90 73 / 10 30 10 30 10 Dothan 73 94 72 90 70 / 0 20 10 20 10 Albany 73 95 72 92 71 / 0 10 10 10 10 Valdosta 73 95 71 93 69 / 10 10 10 10 10 Cross City 74 95 72 93 71 / 20 30 20 10 10 Apalachicola 76 90 76 89 75 / 10 20 30 30 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Nguyen SHORT TERM...Godsey LONG TERM...DiCatarina AVIATION...Nguyen MARINE...Godsey FIRE WEATHER...Godsey HYDROLOGY...Godsey
In the hours before
Special weather statement, Sep 19, 3:04 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
304 PM CDT WED SEP 19 2018
FLZ014-192030-
Inland Gulf FL-
304 PM CDT WED SEP 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GULF COUNTY UNTIL
330 PM CDT...
At 304 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Wewahitchka, or 15 miles east of Callaway, moving
southeast at 10 mph.
Winds up to 40 mph will be possible with this storm.
Locations impacted include...
Stonemill Creek, Wewahitchka, Chipola Cutoff, Honeyville and
Dalkeith.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3000 8537 3001 8537 3002 8539 3020 8539
3020 8513 3018 8513 3017 8514 3014 8513
3013 8514 3012 8513 3011 8515 3010 8514
3009 8515 3008 8514 3004 8514 3003 8512
3000 8512
TIME...MOT...LOC 2004Z 337DEG 8KT 3011 8533
LNNearby
Special Weather Statements in Florida, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.